• Dental Phobia Support

    Welcome! This is an online support group for anyone who is has a severe fear of the dentist or dental treatment. Please note that this is NOT a general dental problems or health anxiety forum! You can find a list of them here.

    Register now to access all the features of the forum.

Lidacaine Injection Too High?

A

alewgro

Junior member
Joined
Oct 28, 2014
Messages
4
Hello Everyone,

I have a real fear here. I got tooth #14 first molar removed 3 days ago. I still feel a pain where the lidacaine shot was injected. The one I am feeling is near the roof of my mouth. I felt at the time it was injected WAY too high. it's not even NEAR the tooth, its actually in the SOFT TISSUE area (it feels like).

I am very nervous because as I put my finger on it, it feels like there is a major artery there or something. Did this dentist cause some kind of damage to me? Could anything happen if the shot was placed too high?

Thanks,
Adam
 
Hey I'm a dental student and we just learned how to give local injections. A shot in the location you're describing is not uncommon. In order to numb teeth you inject anesthesia by the roots of the teeth you're working on so you can "numb the nerve" coming out of the tooth. Unfortunately to reach some of the nerves for the upper molars you have to inject pretty high because of the long roots.

The skin on the roof of the mouth is really thin so sometimes the anesthesia can "burn" your skin if too much was placed in a specific spot. The best thing to do is warm salt water rinses until it heals. If the pain gets worse or the mark starts to get bigger/look worse or smell/taste bad go back to the dentist. It should be in its healing stages now though if it's truly from the anesthesia.


*Im not a dentist nor should these thoughts be taken as such. *
 
Thank you kind sir! good luck with your ventures!
 
Back
Top